MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033808402
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A conclusion has yet to be established as the investigation is incomplete.
 
Event or Problem Description
A perforation and a pericardial effusion (pe) occurred, procedure cancelled.During the procedure, a versacross access solution kit was selected for use for a watchman case.The right femoral vein was accessed, and the versacross rf wire was advanced into the superior vena cava (svc), and the versacross sheath was advanced over the rf wire.Four attempts were made to drop onto the interatrial septum (ias), but were unsuccessfully.Thus, the versacross rf wire was exchanged for the j-tip guidewire.The j-wire was then advanced towards to ias along with the versacross and the physician was able to successfully engaged the septum.The j-wire was the re-exchanged for the versacross rf wire, rf was delivered, and left atrium (la) access was achieved.The wire was then advanced into the left atrial appendage (laa), attempts made to engage the left superior pulmonary vein (lspv) with the versacross wire were unsuccessful.Thus, it was chosen to advance the wire into the right superior pulmonary vein (rspv) instead.The versacross sheath was then used to floss the septum and then exchanged for the watchman single curve sheath.When manipulating the versacross wire and the sheath from the rspv to the laa, the anesthesiologist noted increased fluid buildup in the transverse sinus.A color doppler showed flow from the la into the transverse sinus.The anesthesiologist then performed a pe check and noted a large effusion (transverse sinus and circumferential).The watchman sheath and versacross rf wire were withdrawn from the body, heparin reversed with protamine and pericardiocentesis performed to drain 1800cc of fluid.A 15 min timer was then started to watch the effusion, after which it was noted to no longer be accumulating.The patient was then moved to the intensive care unit (icu) for observation and was expected to fully recover.Prior to the procedure, no pe was noted on echo.The patient was not on warfarin or any antiplatelet drugs at this time.In the physician's opinion, the device did not contribute to the patient complication.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19706198
Report Number2124215-2024-42316
Device Sequence Number6617128
Product Code DXF
UDI-Device Identifier00685447011835
UDI-Public00685447011835
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033808402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date07/09/2024
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age84 YR
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite